MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX18CM LT HEMO-CATH; HEMO-CATH HEMODIALYSIS CATHETER
Model Number MC101242
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter was exchanged over a guidewire but during hemodialysis the same day small holes were noted in the extension line, resulting in blood leaking.
 
Additional Manufacturer Narrative
The arterial luer was returned with approximately 3 cm of extension tubing attached.Visual inspection confirmed the complaint.The distal end of the tubing was clamped with hemostat and flushed with water.A small pin hole leak was noted approximately 2 cm from the end of the luer.When viewed under magnification it appears the hole was created by an external puncture, such as a needle stick.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test at the end of the process which would have detected the leak if it was present at that time.A root cause cannot be determined but is not likely related to the manufacture process.The instructions for use (ifu) contains the following precautions: do not use sharp instruments near the extension tubing or catheter lumen.Do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX18CM LT HEMO-CATH
Common Device Name
HEMO-CATH HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key11465018
Report Number2518902-2021-00015
Device Sequence Number11670590
Product Code MSD
UDI-Device Identifier00884908082999
UDI-Public884908082999
Combination Product (Y/N)N
Initial Reporter CountryTK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/25/2025
Device Model NumberMC101242
Device Catalogue NumberMC101242
Device Lot NumberMPFB480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR